MPA query

Hi, I have had Rhuematoid Athritis for the past 8 years and now diagnosed in January this year with MPA. Due to poor kidney function I was referred to a renal consultant for treatment. I have undergone Cyclophosphamide treatment and now taking Azathopirine as well as 7mg of steroids which I understand I will be on for some time yet.

I am now feeling a lot better and due to return to work but I suffer badly from breathlessness and wonder if anyone else with MPA suffers with this. I have had chest X-Rays which show my lungs are clear and I have been referred to a Cardiologist as they suspect I may have developed Angina although when I get tightness in my chest and use the spray it doesn't seem to make any difference.

It would be grateful for any advise from anyone who has had similar symptoms.

9 Replies

oldestnewest
  • Could it be allergy related, asthma perhaps. My allergies have been worse since having Rituximab and reducing steroids. I am hoping it will settle down. When I mentioned it to the Gp be she said they would be due to being immune suppressed. Just a thought.

  • Hi Lynnej, thanks for your reply, I have been given an inhaler from my GP but doesn't seem to have helped.

  • Hi I was diagnosed with MPA Jan 2013. After a very convoluted previous year, initially I was seeing my GP because I was short of breath and had no reserve, at the gym, at home it wasn't so bad. My GP went down the route of cardiology. Towards the end of 2012, I went privately to see a Rheumatologist all my joints were active. Think again initial thought was R A. Commenced on steroids and things partially improved. But the wheel slowly fell off and was admitted end of January 2013. My kidneys were damaged and a renal biopsy gave the diagnosis. But, by then I had developed peripheral neuropathy in both feet and right hand. I also discovered it had been effecting my lungs and I have unspecific interstial pneumonitis USIP.

    My treatment centre is Addenbrookes, and I see the vasculitis team but also a respiratory consultant with an interest in Vasculitis. Because it is interlocking and they communicate I have an ease of mind. But, that's my story. Hope this just broadens the picture. Glad to hear that your feeling well enough to back to work. Regards Pam

  • Hi Pam

    Thanks for your reply to my post. Hope you are feeling a bit better as you seem to have been through the mill over the past few years.

    It is helpful to learn of other's experiences with Vasculitis as this is quite new to me.

    Keep well xx

  • Dear Foggy,

    I can partly answer your question here. I too was rushed to hospital, nearly eighteen years ago, given hours to live, was given cyclophosphamide and Prednisolone, amongst other drugs. I was on dialysis, for four years, before having a Kidney Transplant, two years ago. This however is however my experiences differ.

    My Vasculitis attached my brain, along with my heart and kidneys. Mind you if I can be of any help, to you, please do ask. In the mean time stay cool, as far as you can.

    Best wishes AndrewT

  • Hi AndrewT

    Thanks for your reply to my post. It is great to be able to contact other Vasculitis sufferers and get an insight into problems they have experienced which can sometimes help just as much as speaking to a consultant.

  • Hi there foggy 56 (love your name, by the way).

    Firstly let me say I'm sorry to hear about your health issues and multiple diagnoses.  Hopefully you will receive the support you need from this group. I am ever so thankful for my online support groups!

    I have MPA with kidney involvement and I was diagnosed two years ago. Since that time, I've struggled with shortness of breath and occasionally, it sounds as though there's tissue paper in my chest. It can be debilitating at times.

    Xrays show clear lungs and they seem to quiet down anytime a stethoscope goes near 'em.

    I've experienced other complications and have not attempted to resolve this phenomenon - or at least have it recognized by my physicians. I am currently in remission (hopefully) and not taking medication. Nonetheless, I struggle with fatigue, mild joint pain and shortness of breath, of which you speak.

    I don't think you'll find my post educational (by any means) but I wanted to let you know your symptoms are not entirely foreign to others (me!) with mpa. You're not alone! I wish you the best.

  • Hi michichigo,

    Thanks for your reply which I read with interest. I'm glad to hear I am not alone suffering with breathlessness. As you, I also suffer from fatigue and I have monthly EPO injections to help.

    Good news you are currently in remission and off all meds, hope this continues for you.

    Thanks again, keep well xx

  • I had exactly the same treatment (although 60mg steroids and no chest issues) and when I first returned to work (a week after leaving hospital) I was so out of breath I had to use the lift to go up and down one flight of stairs. However this only lasted about a week before I could comfortably use the stairs, and within a few more weeks the breathlessness disappeared entirely. Hope this helps!

You may also like...